MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HURRICANE RX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION HURRICANE RX; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00545910
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a hurricane rx dilation balloon was used in the ampulla during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2019.According to the complainant, during the procedure, it was noted that the balloon burst before reaching 11 atm.The procedure was completed with another hurricane rx dilation balloon.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however it was reported that the patient was over the age of 18.Block h6: problem code 1074 captures the reportable issue of balloon burst.Block h10: investigation results a visual examination of the returned complaint device found the balloon burst.No damage was found on the catheter of the device.Functional evaluation could not be performed due to the condition of the returned device.This failure is likely due to factors or conditions related to the procedure that could have affected its performance and its intended purpose, such as the manner as to how the device was handled, the technique used by the physician during the procedure, the amount of strength applied by the customer during the movement of the balloon and/or the interaction between the scope and the balloon.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description

Brand Name
HURRICANE RX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9409363
Report Number3005099803-2019-05761
Device Sequence Number2305899
Product Code FGE
UDI-Device Identifier08714729283829
UDI-Public08714729283829
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K001338
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/05/2020
Device Model NumberM00545910
Device Catalogue Number4591
Device Lot Number0023041366
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2019
Initial Date Received by Manufacturer 11/12/2019
Supplement Date Received by Manufacturer12/20/2019
Initial Report FDA Received Date12/04/2019
Supplement Report FDA Received Date01/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1